Texas, 2015

Drought in Texas, September 1 to 30, 2015

September 1 to 30, 2015 · NWS EWX · 11 events in 11 counties and zones

Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3).

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 31, 7:17 PM CST, 4 hours 43 minutes earlier.

Area forecast discussion, Aug 31, 7:17 PM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
817 PM CDT MON AUG 31 2015

.UPDATE...
CONVECTION HAS DISSIPATED WITH THE LOSS OF DAYTIME HEATING AND
UPDATED THE FORECAST TO TAKE THE MENTION OF RAIN OUT FOR MOST OF
THE CWA...EXCLUDING THE COASTAL PLAINS WHERE SOME ADDITIONAL
ACTIVITY MAY BE POSSIBLE OVERNIGHT EAST OF THE UPPER LOW. UPDATED
PRODUCTS HAVE BEEN SENT.

&&

.PREV DISCUSSION... /ISSUED 646 PM CDT MON AUG 31 2015/

AVIATION...
ISOLD SHRA/TSRA CURRENTLY CROSSING I-35 CORRIDOR WILL DISSIPATE BY
01/01Z. EARLIER TSRA AT KSSF AND SHRA AT KAUS HAVE DISSIPATED AND
IMPACTS ARE NO LONGER EXPECTED FOR TONIGHT. ISOLD/SCT SHRA/TSRA
WILL DEVELOP OVER THE COASTAL PLAINS BY MORNING...SPREAD TO THE
WEST ON TUESDAY TO THE I-35 CORRIDOR...AND THEN DISSIPATE WHILE
MOVING INTO THE EASTERN HILL COUNTRY EARLY TUESDAY EVENING. FOR
NOW...MENTIONED VCSH AT KAUS/KSAT/KSSF MID AFTERNOON INTO EARLY
EVENING AND WILL MONITOR RADAR AND MODEL TRENDS FOR UPDATES TO
PRECIP MENTIONS.

VFR SKIES PREVAIL THIS EVENING. STRATUS WITH MVFR CIGS WILL
DEVELOP OVERNIGHT ALONG THE ESCARPMENT AND SPREAD TO NEAR THE RIO
GRANDE BY MORNING. HAVE ONLY SCT020 AT KDRT AS CIGS SHOULD STAY
JUST EAST OF THE SITE. CLOUDS WILL LIFT TO VFR SKIES BY MIDDAY.
EXCEPT LCL MVFR CIGS/VSBYS POSSIBLE IN SHRA/TSRA.

S TO SE WINDS 10 TO 15 KTS THIS EVENING IN THE WAKE OF THE
SEABREEZE...DECREASE TO 7 KTS OR LESS OVERNIGHT. WINDS INCREASE
TO 7 TO 10 KTS TUESDAY MORNING AND THEN BACK WITH PASSAGE OF THE
SEABREEZE WHILE INCREASING TO 10 TO 18 KTS. WIND GUSTS UP TO 35
KTS ARE POSSIBLE IN/NEAR SHRA/TSRA AND WIND GUSTS UP TO 25 KTS ARE
POSSIBLE FOR AN HOUR OR TWO AFTER THE PASSAGE OF THE SEABREEZE.

PREV DISCUSSION... /ISSUED 308 PM CDT MON AUG 31 2015/

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...

NO SIGNIFICANT HIGHLIGHTS THIS PERIOD AS NEAR AVERAGE TEMPERATURES
PERSIST WITH ONLY 20-30% RAIN CHANCES FOR THE COASTAL PLAINS. HEAT
INDEX VALUES WILL MAX OUT IN THE UPPER 90S WITH A FEW SPORADIC 100F
READINGS.

A FEW ISOLATED SHOWERS ARE ONGOING ALONG AN OUTFLOW BOUNDARY MOVING
NORTHWEST ACROSS GONZALES...FAYETTE AND PUSH INTO BASTROP/CALDWELL
AND GUADALUPE OVER THE NEXT HOUR. THESE SHOWERS SHOULD DISSIPATE
OVER THE NEXT FEW HOURS AND NOT LIKELY MAKE IT INTO THE METROPLEXES.

A QUIET OVERNIGHT IS EXPECTED THROUGH 4AM FOR ALL OF THE REGION BUT
A NEW MOISTURE SURGE LOOKS TO MAKE ITS WAY NORTH ALONG THE COAST
WITH SOME SHOWER ACTIVITY INFILTRATING THE COASTAL PLAINS POSSIBLY
BY 6AM. THIS ACTIVITY WILL SPREAD NORTH THROUGH THE MORNING AND
AFTERNOON HOURS PER HI-RES AND GLOBAL MODELS. THIS ACTIVITY SHOULD
SLOWLY DISSIPATE THROUGH THE EVENING HOURS AS THE FAR EAST LOCATIONS
MAY HAVE SHOWERS LINGER THROUGH THE EARLY MORNING HOURS WEDNESDAY.
HOWEVER...THE PROBABILITY OF SHOWERS OVERNIGHT INTO WEDNESDAY WILL
BE 20% AT BEST.

LONG TERM (WEDNESDAY THROUGH MONDAY)...

NO SIGNIFICANT HIGHLIGHTS DURING THE LONG TERM PERIOD AS WELL WITH
RAIN CHANCES DECREASING THROUGH THE END OF THE WEEK AND OVER THE
WEEKEND. IT APPEARS 20-30% RAIN/TSTORM CHANCES WILL BE THE BEST WE
CAN MUSTER THROUGH THIS PERIOD.

BY MID TO LATE WEEK...GLOBAL MODELS DIVERGE IN THE MID AND UPPER
LEVELS WITH THE EVOLUTION OF THE CURRENT CLOSED LOW OVER US. BOTH
MODELS INITIALLY TAKE THE SYSTEM FARTHER EAST OVER THE LOWER
MISSISSIPPI VALLEY WITH THE EC KEEPING IT THERE WHILE THE GFS
RETROGRADES IT BACK TOWARDS US BY FRIDAY. LOOKING AT THE ENSEMBLE
PERTURBATIONS...MORE SUPPORT SEEMS TO BE NOTED FOR THE RETROGRADING
SOLUTION OF AT LEAST A INVERTED TROUGH TO SHIFT BACK TOWARDS THE
TEXAS COAST. FOLLOWING THIS SOLUTION HOWEVER STILL SEEMS TO BE 20-
30% POP WORTH GIVEN THE 700-300MB DIVERGENCE AREA SOUTH TOWARDS
BROWNSVILLE. OVERALL SIGNALS WILL NEED TO BE MONITORED FOR THIS
EVOLUTION AND IF THIS DIVERGENCE AREA SHIFTS NORTH. BY LATE WEEKEND
TO EARLY NEXT WEEK...BETTER RIDGING ACROSS NORTH TEXAS SHOULD
FURTHER THE DRY AND WARM TREND WITH NO LARGE AREAS OF SIGNIFICANT
RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  93  74  94  74 /  20  20  20  20  -
AUSTIN BERGSTROM INTL AIRPORT  70  92  71  93  71 /  20  20  20  20  -
NEW BRAUNFELS MUNI AIRPORT     72  93  73  94  73 /  20  20  20  20  -
BURNET MUNI AIRPORT            71  92  72  92  72 /  20  10  10  10  -
DEL RIO INTL AIRPORT           74  96  75  96  76 /  10  10  10  -   -
GEORGETOWN MUNI AIRPORT        72  92  73  92  73 /  20  20  20  20  -
HONDO MUNI AIRPORT             71  94  72  94  72 /  20  10  10  10  -
SAN MARCOS MUNI AIRPORT        72  92  72  92  73 /  20  20  20  20  -
LA GRANGE - FAYETTE REGIONAL   72  92  73  93  73 /  30  40  40  30  10
SAN ANTONIO INTL AIRPORT       74  93  75  94  75 /  20  20  20  20  -
STINSON MUNI AIRPORT           74  94  74  94  74 /  20  20  20  20  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...HAMPSHIRE
Hazardous weather outlook, Aug 31, 7:00 PM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
800 PM CDT MON AUG 31 2015

TXZ171>173-183>194-202>209-217>225-228-011100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
800 PM CDT MON AUG 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 drought. Local standard time, as filed.

Drought, Bastrop

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Bastrop forecast zone
Reported by
Official NWS Observations
Coordinates
30.104, -97.312 (the zone’s center; the record gives no point)

Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.

Drought, Blanco

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Blanco forecast zone
Reported by
Official NWS Observations
Coordinates
30.266, -98.400 (the zone’s center; the record gives no point)

Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.

Drought, Burnet

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Burnet forecast zone
Reported by
Official NWS Observations
Coordinates
30.788, -98.182 (the zone’s center; the record gives no point)

Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.

Drought, Caldwell

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Caldwell forecast zone
Reported by
Official NWS Observations
Coordinates
29.837, -97.620 (the zone’s center; the record gives no point)

Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.

Drought, Gillespie

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Gillespie forecast zone
Reported by
Official NWS Observations
Coordinates
30.318, -98.946 (the zone’s center; the record gives no point)

Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.

Drought, Guadalupe

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Guadalupe forecast zone
Reported by
Official NWS Observations
Coordinates
29.583, -97.949 (the zone’s center; the record gives no point)

Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.

Drought, Kendall

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Kendall forecast zone
Reported by
Official NWS Observations
Coordinates
29.945, -98.712 (the zone’s center; the record gives no point)

Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.

Drought, Llano

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Llano forecast zone
Reported by
Official NWS Observations
Coordinates
30.706, -98.684 (the zone’s center; the record gives no point)

Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.

Drought, Williamson

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Williamson forecast zone
Reported by
Official NWS Observations
Coordinates
30.648, -97.601 (the zone’s center; the record gives no point)

Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.

Drought, Wilson

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Wilson forecast zone
Reported by
Official NWS Observations
Coordinates
29.174, -98.087 (the zone’s center; the record gives no point)

Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.

Drought, Zavala

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Zavala forecast zone
Reported by
Official NWS Observations
Coordinates
28.866, -99.761 (the zone’s center; the record gives no point)

Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601634, 601635, 601636, 601637, 601638, 601639, 601640, 601641, 601642, 601643, 601644.